All other LFT numbers were well within the normal ranges, and no other test numbers were flagged. GGT, AST, Bilirubin all NORMAL. No Hep B or Hep C, as they tested for these as well.
I haven't had any alcohol for over 3 years, am far from overweight, not diabetic and don't have any symptoms that might suggest "severe" liver issues. My last Blood Panel was 2 years ago and nothing got flagged. However, I do take a psychiatric med which, in the drug literature for this particular med, it is stated that one possible side effect is "transient elevations of serum transaminases and alkaline phosphatase". Big red flag there! In addition, I take a PPI for gastritis.
I have faxed a copy of these results to my gastro doc, and will be going in to see my Psych doc next week. I am thinking that one of my meds is the culprit for these numbers. Ironically, neither of my specialists have ever informed me that I needed regular LFTs while on these particular meds. However, it appears that this should have been happening all along while on the treatments -- I found this information while searching the net; not a WORD from the docs. Not to happy about that.
Here are my concerns...which I plan to voice to my doctors.
1. Are my numbers elevated to a point where I may have chronic liver damage? Some medical websites have variations in what is considered a "normal" reading for ALT and ALP numbers, and on many of those, I don't read abnormal. Basically, how worried should I be about those numbers?
2. If it is in fact one or more of the meds at work, what can I do? One of the two meds I cannot stop taking, and a dose reduction would be disruptive, to say the least.
3. What tests should I ask for to rule out liver problems? As stated, I have already tested neg. for Hep B and C. Should I push for more bloodwork? An ultrasound?
Any help with my questions would be greatly appreciated. My health anxiety is currently through the roof (part of the pathology of my disorder) -- and will be until I can get in and see my docs...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.